Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 174, NWS Twin Cities, MN

July 27, 20106 counties in Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 27, 2010, 7:31 PM CDT for 6 counties in Wisconsin. It was in force for 44 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2010, 7:31 PM CDT (00:31 UTC)
Expired
Jul 27, 2010, 8:15 PM CDT
In force
44 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
65.0 mph

Counties Barron County, WI, Chippewa County, WI, Dunn County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 126 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 7:34 PM CDTTORNADO2 Nw Turtle Lake, WIEF-1 TORNADO WITH PATH LENGTH OF 3 MILES. IT DISSIPATED ONE MILE NORTHEAST OF TURTLE LAKE IN WESTERN BARRON COUNTY. MAXIMUM WIDTH OF 50 YARDS. DAMAGE INCLUDED...A LARGE OUTBUILDING COMPLETELY DESTROYED ONE AND ONE HALF MILES NORTH NORTHWEST OF TURTLE LAKE WITH
Jul 27, 7:40 PM CDTTSTM WND DMG2 N Turtle Lake, WIPOWER LINES DOWN.
Jul 27, 7:40 PM CDTTSTM WND DMG2 S Cumberland, WIIN AREA AROUND INTERSECTION OF HIGHWAY P AND T...2 FT DIAMETER PINE TREES SNAPPED OFF...HOUSE WITH ONE HALF OF ROOF OFF...TREES DOWN ON HOUSE.
Jul 27, 7:40 PM CDTTSTM WND DMG6 S Cumberland, WISEVERAL TREES DOWN UP TO 7 INCHES IN DIAMETER
Jul 27, 7:40 PM CDTTSTM WND DMGTurtle Lake, WITREE TOPPLED.
Jul 27, 7:50 PM CDTTSTM WND DMG1 W Barron, WILARGE TREE TOPPLED ONTO HIGHWAY 8. POWER LINES DOWN.
Jul 27, 7:50 PM CDTTSTM WND DMG2 E Barron, WIPINE TREES UP TO 8 INCHES IN DIAMETER DOWN. TIME ESTIMATED.
Jul 27, 7:55 PM CDTTSTM WND DMG1 S Rice Lake, WILARGE TREE DOWN ON CO RD FF.
Jul 27, 7:59 PM CDTTORNADO3 Sse Cameron, WIEF-1 TORNADO PROCEEDED SOUTHEAST ACROSS PRAIRIE LAKE...AND DISSIPATED TWO MILES NORTH OF CHETEK. PATH LENGTH OF 3.5 MILES...MAXIMUM WIDTH OF 75 YARDS. DAMAGE...NUMEROUS VERY LARGE TREES UPROOTED AND SNAPPED NEAR THE BEGINNING OF THE PATH...TO INCLUDE OVER A DO
Jul 27, 8:20 PM CDTTSTM WND DMGConnorsville, WITREE DOWN. RELAYED BY LAW ENFORCEMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 3:29 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3973 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3973 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
5.3
Supercell composite
36.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

571 
WUUS53 KMPX 280031
SVRMPX
WIC005-017-033-095-107-109-280115-
/O.NEW.KMPX.SV.W.0174.100728T0031Z-100728T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
731 PM CDT TUE JUL 27 2010

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN POLK COUNTY IN NORTHWEST WISCONSIN...
  BARRON COUNTY IN NORTHWEST WISCONSIN...
  WESTERN RUSK COUNTY IN NORTHWEST WISCONSIN...
  NORTHWESTERN CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN...
  NORTHEASTERN ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN...
  NORTHERN DUNN COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 815 PM CDT

* AT 727 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10
  MILES NORTHWEST OF BARRONETT TO RANGE TO OSCEOLA...AND MOVING      
  SOUTHEAST AT 50 MPH.  AT 730 PM LARGE TREES WERE REPORTED DOWN NEAR
  BALSAM LAKE.

LOCATIONS IN THE WARNING INCLUDE...
  AMERY...
  RICE LAKE...
  DERONDA...
  TURTLE LAKE...
  COMSTOCK...
  BARRONETT...
  CUMBERLAND...
  STAR PRAIRIE...
  CLEAR LAKE...
  DEER PARK...
  PRAIRIE FARM...
  HAUGEN...
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTHERN MINNESOTA AND NORTHWESTERN WISCONSIN.

&&

LAT...LON 4503 9156 4492 9209 4524 9276 4530 9275
      4535 9269 4542 9236 4574 9223 4572 9215
      4565 9215 4564 9129
TIME...MOT...LOC 0030Z 304DEG 43KT 4572 9210 4536 9224
          4527 9265
WIND...HAIL 65MPH 1.00IN

$$
1 follow-up statement
062 
WWUS53 KMPX 280059
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
759 PM CDT TUE JUL 27 2010

WIC005-017-033-095-107-109-280115-
/O.CON.KMPX.SV.W.0174.000000T0000Z-100728T0115Z/
POLK WI-BARRON WI-RUSK WI-CHIPPEWA WI-ST. CROIX WI-DUNN WI-
759 PM CDT TUE JUL 27 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
DUNN...NORTHEASTERN ST. CROIX...NORTHWESTERN CHIPPEWA...WESTERN
RUSK...BARRON AND SOUTHERN POLK COUNTIES UNTIL 815 PM CDT...

AT 755 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 65 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MIKANA TO HILLSDALE 
TO CLEAR LAKE...MOVING EAST AT 50 MPH. NUMEROUS TREES WERE REPORTED 
DOWN IN THE CUMBERLAND AREA AT 745 PM WITH THIS LINE OF STORMS.

LOCATIONS IMPACTED INCLUDE...
  PRAIRIE FARM...CANTON...CHETEK...GLENWOOD CITY...CONNORSVILLE...
  RIDGELAND...KNAPP...WEYERHAEUSER...NEW AUBURN...SAND CREEK...
  WHEELER...TAINTER LAKE...COLFAX...DALLAS...SUMNER...DOWNING AND
  BOYCEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO WINDOWS. EVACUATE
MOBILE HOMES AS THEY MAY BE OVERTURNED. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4533 9246 4559 9198 4564 9189 4564 9129
      4503 9156 4492 9209 4524 9276
TIME...MOT...LOC 0057Z 283DEG 45KT 4561 9157 4528 9176
          4520 9222
WIND...HAIL 70MPH <.75IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:15 PM CDT, 16 minutes earlier.

Area forecast discussion, Jul 27, 7:15 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
715 PM CDT TUE JUL 27 2010

.DISCUSSION...
THE FOCUS THIS AFTERNOON IS ON THE IMPENDING SEVERE WEATHER
THREAT. SURFACE COLD FRONT IS KNOCKING ON THE DOORSTEP OF WRN MN
EARLY THIS AFTERNOON...AND AN OUTFLOW BOUNDARY FROM THE
NOCTURNALLY INITIATED CONVECTION ARE EVIDENT OVER CENTRAL MN ON
THE NORTHERN FRINGES OF THE TWIN CITIES METRO AREA. THE AIRMASS IN
THE WARM SECTOR AHEAD OF THE PRIMARY COLD FRONT IS EXTREMELY
UNSTABLE...WITH DEWPOINTS IN THE LOW TO MID 70S...AND SBCAPES OF
4K TO 5K J/KG OVER SOUTHERN MN. SHEAR IS ALSO RATHER
HEALTHY...WITH 35-40 KTS OVER MUCH OF THE AREA. TOR THREAT APPEARS
TO BE THE HIGHEST FROM EAST CENTRAL MN INTO WEST CENTRAL
WI...WHERE 0-1KM EHI/S AND BULK SHEAR VALUES ARE SUFFICIENT FOR
POTENTIALLY TORNADIC SUPERCELLS. DESPITE THE ONGOING MORNING
CONVECTION JUST TO THE NORTH OF THE MPX CWA...CLEARING HAS COMMENCED
OVER CENTRAL MN/WI. THE 18Z KMPX RAOB DOES SHOW A RATHER
FORMIDABLE CAP /+23C AT 850 MB/...SO DEVELOPMENT OVER SRN MN WILL
LIKELY BE DELAYED UNTIL 21Z AND BEYOND.

THE SEVERE THREAT WILL CONTINUE INTO THE EVENING HOURS...AS THE
STORMS LIKELY CONGEAL INTO A MORE LINEAR STRUCTURE AS THE COLD
FRONT PRESSES ACROSS /WITH THE PRIMARY THREAT TRANSITIONING TO
DAMAGING WINDS/. MUCH OF THE CWA WILL ALSO HAVE THE POTENTIAL FOR
A QUICK 1 TO 2 INCHES WITH THE STORMS THIS EVENING.

WEDNESDAY AND THURSDAY WILL BE DRY AND MILD...WITH TEMPERATURES IN
THE UPPER 70S AND LOW 80S.

A WEAK TROUGH WILL ARRIVE FOR THURSDAY NIGHT AND FRIDAY...WHEN
50-60 POPS HAVE BEEN INCLUDED.

WEAK RIDGING BUILDS INTO THE NORTH CENTRAL CONUS FOR THE WEEKEND...WHICH
OVERALL SHOULD YIELD A DRY AND MILD SATURDAY AND SUNDAY. BY MONDAY
THE MID LEVEL RIDGE BEGINS TO FLATTEN...WHICH WILL LEAVE THE AREA
SUBJECT TO THE POTENTIAL FOR BOUTS OF PRECIPITATION ASSOCIATED WITH
SHORTWAVE ENERGY TOPPING THE RIDGE. THE HIGHEST SUCH POTENTIAL
APPEARS AS IF IT WILL ARRIVE IN THE MONDAY TO TUESDAY TIME FRAME.
THE 27.00 ECMWF AND 27.12 GFS DIFFER BY ABOUT 18 HOURS WITH RESPECT
TO THE ASSOCIATED SFC TROUGH PASSAGE...WITH THE ECMWF BEING THE SLOWER
SOLUTION. HAVE LEANED TOWARD THE SLOWER ECMWF FOR NOW SINCE THE GFS
MAY BE TOO AGGRESSIVE IN ITS COMPRESSION OF THE RIDGE VIA THE
NORTHWEST TROUGH. THIS FAVORS CHANCE POPS IN THE 00Z TUESDAY TO 00Z
WEDNESDAY WINDOW.

&&

.AVIATION.../00Z TAF ISSUANCE/

SQUALL LINE CURRENTLY EXTENDS FROM RUSH CITY TO HUTCHINSON TO
REDWOOD FALLS. THETA E ADVECTION STRONGEST OVER E CENTRAL MN
AND FAR WEST CENTRAL WISCONSIN PRIOR TO 03Z. ALTHOUGH DCAPE
INDICATING VERY GOOD THREAT FOR STRONG WINDS...STORMS HAVE
BEEN THROTTLING BACK ON OUTFLOW MAGNITUDES LAST FEW HOURS. WITH
THAT SAID...STILL VERY POSSIBLE FOR GUSTS TO 50 MPH AT MSP...RNH
AND EVENTUALLY KEAU. RWF SHOULD EXPECT GUSTS TO 40 MPH. COOL
FRONT MAKING ITS WAY INTO NW MN...AND EXPECTED TO CLEAR ALL
MN AIRPORT SITES BY 10Z...AND WI SITES BY 14Z. VFR CIGS AND VSBYS
WITH T-STORMS WILL GIVE WAY TO VFR SKY AND VSBYS AFTER PASSAGE
FOR REMAINDER OF FORECAST PERIOD. VERY LIGHT NW FLOW ANTICIPATED
ON WEDNESDAY...WITH LIGHT NW WIND ASSOCIATED WITH FAIRLY WEAK
PRESSURE GRADIENT.

.KMSP...AWW ISSUED FOR MSP UNTIL 0245Z. VFR CONDITIONS WILL PREVAIL
WITH PASSAGE OF SQUALL LINE.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ANOKA-BLUE EARTH-
     BROWN-CARVER-CHIPPEWA-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-
     HENNEPIN-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-
     MEEKER-NICOLLET-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT-SIBLEY-
     STEELE-SWIFT-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW
     MEDICINE.

WI...NONE.
&&

AZ/BAP/LS
Hazardous weather outlook, Jul 27, 11:36 AM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1136 AM CDT TUE JUL 27 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
281100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1136 AM CDT TUE JUL 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL ADVANCE SOUTHEAST ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. THERE REMAINS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS MUCH OF THE AREA. LARGE HAIL AND DAMAGING
WINDS ARE POSSIBLE ALONG WITH HEAVY RAINFALL. AN ISOLATED TORNADO
IS POSSIBLE... ESPECIALLY LATE THIS AFTERNOON AND EARLY EVENING.

TEMPERATURES WILL WARM TO 90 TO 95 DEGREES ACROSS PARTS OF
CENTRAL AND SOUTHERN MINNESOTA THIS AFTERNOON. COMBINED WITH
DEWPOINTS IN THE LOWER AND MIDDLE 70S...DANGEROUS HEAT INDICIES IN
THE 100 TO 105 DEGREE RANGE ARE EXPECTED THIS AFTERNOON ACROSS
PARTS OF CENTRAL AND SOUTHERN MINNESOTA DURING THE
AFTERNOON...GENERALLY SOUTH OF INTERSTATE 94.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY NIGHT INTO SATURDAY.
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE THIS
AFTERNOON.

In the hours before

Local storm report, Jul 27, 6:32 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
632 PM CDT TUE JUL 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND GST     ALEXANDRIA              45.87N 95.38W
07/27/2010  M53.00 MPH       DOUGLAS            MN   ASOS

            MEASURED AT ALEXANDRIA AIRPORT

0527 PM     TSTM WND GST     2 SE SAUK CENTRE        45.72N 94.93W
07/27/2010  M67.00 MPH       STEARNS            MN   MESONET

            MEASURED AT MNDOT AUTOMATED STATION AT MILE POST 128.

0556 PM     TSTM WND GST     3 ESE BELGRADE          45.43N 94.94W
07/27/2010  M56.00 MPH       STEARNS            MN   MESONET

            MEASURED AT MNDOT AUTOMATED WEATHER SITE ON HWY 55 /MILE
            POST 98/ BY GEORGEVILLE.

0608 PM     TSTM WND GST     5 E ST CLOUD            45.55N 94.07W
07/27/2010  M52.00 MPH       SHERBURNE          MN   ASOS

            MEASURED AT ST CLOUD AIRPORT.

0609 PM     TSTM WND GST     8 N MILACA              45.87N 93.65W
07/27/2010  M65.00 MPH       MILLE LACS         MN   MESONET

            MEASURED BY MNDOT AUTOMATED SENSOR ON HWY 169 AT MILE
            POST 200...ABOUT 8 MILES NORTH OF MILACA.

0611 PM     TSTM WND GST     SW ST CLOUD             45.55N 94.18W
07/27/2010  M53.00 MPH       STEARNS            MN   TRAINED SPOTTER

            TREE BRANCHES UP TO 5 INCHES IN DIAMETER DOWN.

0618 PM     TSTM WND GST     1 SSW ST CLOUD          45.54N 94.18W
07/27/2010  M59.00 MPH       STEARNS            MN   TRAINED SPOTTER

&&

MKM
Special weather statement, Jul 27, 6:51 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
651 PM CDT TUE JUL 27 2010

MNZ051>053-059>063-WIZ014-023-280045-
ANOKA-CHISAGO-HENNEPIN-ISANTI-POLK-RAMSEY-SHERBURNE-ST.
CROIX-WASHINGTON-WRIGHT-
651 PM CDT TUE JUL 27 2010

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER ANOKA...CHISAGO...
HENNEPIN...ISANTI...POLK...RAMSEY...SHERBURNE...ST. CROIX...
WASHINGTON AND WRIGHT COUNTIES THROUGH 745 PM CDT...

AT 646 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RUSH CITY TO CAMBRIDGE TO
MAPLE LAKE. THESE STORMS WERE MOVING SOUTHEAST AT 40 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  RUSH CITY.
  OTSEGO.
  ST FRANCIS.
  ST MICHAEL.
  WOLF CREEK.
  CUSHING.
  MINNEAPOLIS.
  ST. PAUL.
  BLAINE.
  OSCEOLA.
  BALSAM LAKE.

LAT...LON 4574 9284 4565 9287 4567 9254 4552 9215
      4533 9216 4494 9302 4494 9310 4482 9331
      4522 9418 4559 9329 4575 9302
TIME...MOT...LOC 2350Z 295DEG 33KT 4570 9290 4555 9316
          4522 9394
Local storm report, Jul 27, 6:54 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
654 PM CDT TUE JUL 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     TSTM WND GST     3 NW ST CLOUD           45.58N 94.22W
07/27/2010  M71.00 MPH       STEARNS            MN   MESONET

            MEASURED BY AUTOMATED SENSOR KMNSTCL06 NEAR VETERANS GOLF
            COURSE.

&&

MKM
Local storm report, Jul 27, 7:09 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
709 PM CDT TUE JUL 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     RICHMOND                45.45N 94.52W
07/27/2010                   STEARNS            MN   TRAINED SPOTTER

            8 INCH DIAMETER TREE DOWN. TIME ESTIMATED.

&&

MKM
Special weather statement, Jul 27, 7:09 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
709 PM CDT TUE JUL 27 2010

WIZ014>016-280115-
BARRON-POLK-RUSK-
709 PM CDT TUE JUL 27 2010

AT 704 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
RESERVE TO 10 MILES EAST OF WEBSTER TO 4 MILES SOUTHEAST OF WOLF
CREEK. THESE STORMS WERE MOVING SOUTHEAST AT 45 MPH. VERY HEAVY
RAINS WILL ALSO ACCOMPANY THESE STORMS WITH AN INCH OR MORE POSSIBLE
IN LESS THAN AN HOUR.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  FREDERIC.
  CENTURIA.
  BALSAM LAKE.
  MCKINLEY.
  RANGE.
  JOEL.
  LADYSMITH.
  RICE LAKE.
  CUMBERLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4538 9092 4529 9093 4529 9154 4521 9155
      4521 9165 4521 9207 4541 9264 4555 9274
      4574 9245 4573 9216 4565 9215 4564 9068
      4553 9067 4538 9068
TIME...MOT...LOC 0008Z 296DEG 39KT 4585 9136 4584 9209
          4549 9262
Special weather statement, Jul 27, 7:17 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
717 PM CDT TUE JUL 27 2010

MNZ064-073-280100-
REDWOOD-YELLOW MEDICINE-
717 PM CDT TUE JUL 27 2010

AT 713 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES NORTH OF VESTA. THIS STORM WAS MOVING EAST AT 40
MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  VESTA.
  SEAFORTH.
  WABASSO.
  REDWOOD FALLS.
  CLEMENTS.
  MORGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4450 9488 4429 9488 4438 9545 4448 9555
      4465 9545
TIME...MOT...LOC 0017Z 292DEG 35KT 4453 9538

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:09 PM CDTSpecial Weather StatementMPXBarron, Polk, Rusk66 min
Jul 27, 8:10 PM CDTSevere Thunderstorm WarningMPXBarron, Chippewa, Dunn, Rusk, Saint Croix50 min
Jul 27, 8:16 PM CDTSpecial Weather StatementMPXPierce59 min
Jul 27, 8:48 PM CDTSpecial Weather StatementMPXChippewa, Dunn, Eau Claire, Pepin57 min
Jul 27, 9:01 PM CDTSpecial Weather StatementMPXPierce59 min
Jul 27, 9:07 PM CDTSevere Thunderstorm WarningMPXChippewa, Dunn, Eau Claire, Pepin, Pierce38 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.